Repositorio de producción científica de la Universidad de Sevilla

Density-dependent incompressible fluids with non-Newtonian viscosity


Advanced Search
Opened Access Density-dependent incompressible fluids with non-Newtonian viscosity

Show item statistics
Export to
Author: Guillén González, Francisco Manuel
Department: Universidad de Sevilla. Departamento de Ecuaciones Diferenciales y Análisis Numérico
Date: 2004
Published in: Czechoslovak Mathematical Journal, 54 (3), 637-656
Document type: Article
Abstract: We study the system of PDEs describing unsteady flows of incompressible fluids with variable density and non-constant viscosity. Indeed, one considers a stress tensor being a nonlinear function of the symmetric velocity gradient, verifying the properties of pcoercivity and (p − 1)-growth, for a given parameter p > 1. The existence of Dirichlet weak solutions was obtained in [2], in the cases p > 12/5 if d = 3 or p > 2 if d = 2, d being the dimension of the domain. In this paper, with help of some new estimates (which lead to point-wise convergence of the velocity gradient), we obtain the existence of space-periodic weak solutions for all p > 2. In addition, we obtain regularity properties of weak solutions whenever p > 20/9 (if d = 3) or p > 2 (if d = 2). Further, some extensions of these results to more general stress tensors or to Dirichlet boundary conditions (with a Newtonian tensor large enough) are obtained.
Size: 366.0Kb
Format: PDF


DOI: 10.1007/s10587-004-6414-8

See editor´s version

This work is under a Creative Commons License: 
Attribution-NonCommercial-NoDerivatives 4.0 Internacional

This item appears in the following Collection(s)